Multifactorial Torsades de Pointes in a Multiple Myeloma Patient

Read full text
Authors: ABRAHAM TANOUSIAN, Ion John Campeanu, Bindusagar H. Reddy
Cited by: 1
References: 2

Abstract

BACKGROUND: In patients with cancer, arrhythmic risk is compounded by concomitant QT interval-prolonging supportive medications, electrolyte derangements, cardiotoxic antineoplastic agents, thromboembolism, and underlying cardiac disease. CASE SUMMARY: We present a 61-year-old woman with IgG lambda multiple myeloma who, after 17 months of maintenance therapy with lenalidomide and bortezomib, experienced an out-of-hospital ventricular fibrillation arrest followed by in-hospital torsades de pointes (TdP). DISCUSSION: This case reinforces that TdP in patients with cancer is multifactorial and that all QT interval-prolonging agents, including supportive medications, require systematic surveillance. TAKE-HOME MESSAGES: TdP in patients with cancer is almost always multifactorial. The convergence of QT interval-prolonging supportive medications, electrolyte derangements, hemodynamic instability, and critical illness creates the highest arrhythmic risk. A large real-world electronic health record analysis identified lenalidomide as a potentially QTc interval-prolonging agent in clinical populations, with hypertension as a significant effect modifier. Oncologists should not dismiss the contribution of lenalidomide to prolonged QT interval in complex patients.

Fields of Study & Subjects

Multiple Myeloma Research and Treatments Bone Tumor Diagnosis and Treatments Medical Case Reports and Studies

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
21
Pages
107844–107844
Publication date
21 April 2026
Language
EN